MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 8MM; LAVAGE, JET
Model Number 66800042
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 11/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgical debridement, the versajet exact assy, 45 degree x 8mm made little blisters on the skin.Patient is (b)(6) baby with 44% burns of boiling water.Skin was extremely red (more than would have been expected).No extra treatment was given: the versajet was discontinued and acticoat was placed on the wound area, which was the plan before the blistering happened.Patient outcome is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation, however the supplied images have been evaluated and confirm the reported event.The instruction for use details how the device can cut soft tissue.Apply only to tissues and debris intended to be excised from the wound.Medical review concluded, a procedural variance cannot be ruled out as a contributing factor to the reported event, which does not represent a device malfunction.Therefore, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant clinical information be provided, this complaint will be re-assessed.No further medical assessment is warranted at this time.A documentation review has been conducted, finding no previous complaints of this nature.No historical escalations or manufacturing problems were observed.A review of the device history confirmed that no manufacturing problems where observed.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.This investigation is now complete, with no manufacturing problems observed, no corrective actions are deemed necessary.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 8MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13013318
Report Number8043484-2021-02020
Device Sequence Number5441389
Product Code FQH
UDI-Device Identifier00040565124698
UDI-Public00040565124698
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2022
Device Model Number66800042
Device Catalogue Number66800042
Device Lot Number50906000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age18 MO
Patient SexUnknown